Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

July 3, 2011Bedford County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 3, 2011, 5:13 PM EDT for Bedford County, Virginia. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 5:13 PM EDT (21:13 UTC)
Expired
Jul 3, 2011, 6:15 PM EDT
In force
62 min
Issued by
NWS Blacksburg, VA

County Bedford County, VA

The radar

The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:30 PM EDTHAIL 15 W Bedford City, VA
Jul 3, 5:52 PM EDTHAIL 0.881 W Bedford City, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WWUS81 KRNK 032113
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT SUN JUL 3 2011

VAZ034-045-032215-
BEDFORD VA-CAMPBELL VA-
513 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND CAMPBELL COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BEDFORD CITY...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS STORM WILL BE NEAR D-DAY MEMORIAL AROUND 530 PM...GOODE AROUND
605 PM AND HUDDLESTON AROUND 615 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3712 7935 3712 7939 3711 7937 3710 7937
      3709 7939 3726 7985 3746 7962 3732 7920

$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:53 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 3, 3:53 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT SUN JUL 3 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS
EVENING INCREASING THE CHANCES FOR SHOWERS AND STORMS INTO EARLY
TONIGHT. THE FRONT WILL DRIFT SOUTHEAST ACROSS THE AREA ON MONDAY
BEFORE STALLING OVER NORTH CAROLINA MONDAY NIGHT INTO TUESDAY. THIS
WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND STORMS FROM THE
FOURTH OF JULY INTO MIDWEEK.
&&

.NEAR TERM /THROUGH MONDAY/...
PASSAGE OF WEAK TROFFINESS TO THE SE COMBO WITH LOW LEVEL WESTERLY
WINDS HAS BASICALLY PUT A LID OF MOST CONVECTION ATTM DESPITE HIGH
INSTABILITY AND RH IN PLACE. LATEST ANALYSIS ALSO SHOWS THE SURFACE
COLD FRONT STILL NW OF THE OHIO RIVER WITH MAIN FOCUS AND BETTER CU
FIELDS JUST NOW TAKING SHAPE OVER NRN WVA. THUS HAVE TRIMMED BACK
ONSET OF CONVECTION A BIT LATER THIS AFTERNOON/EARLY EVENING WITH
BEST CHANCES ALONG THE SOUTHERN BLUE RIDGE AND SW ZONES INITIALLY...
THEN ACROSS THE NW/NORTH THIS EVENING AS A POSSIBLE BAND OF TSRA
JUST AHEAD OF THE FRONT WORKS IN. THIS MORE IN LINE WITH THE
LASTEST HRRR AND SPC WRF ALTHO BOTH DISAGREE ON JUST HOW FAR EAST
TO TAKE CONVECTION INTO THE DOWNSLOPE. SINCE SEE SOME POTENTIAL
FOR SOMETHING THIS EVENING TO JUMP ACROSS THE RIDGES TO THE LEE
TROF GIVEN DEGREE OF INSTABILITY UNDER THE CAP WILL KEEP AT LEAST
CHANCE POPS MOST AREAS WITH A BAND OF LOW LIKELYS NW PENDING LATER
COVERAGE. EXPECT MOST SHRA TO FADE AFTER MIDNIGHT BUT GIVEN WHATS
LEFT OF THE FRONT DRIFTING IN AND APPROACH OF THE NEXT WEAK
IMPULSE PLAN TO HOLD ONTO SLIGHT TO LOW CHANCE POPS THRU MUCH OF
THE OVERNIGHT. TEMPS TO REMAIN EVEN MORE ON THE MUGGY SIDE UNLESS
A BRIEF COOLING BAND OF SHRA/TSRA WORKS THROUGH SO LOWS MAINLY
64-71.

QUITE A BIT OF UNCERTAINTY REMAINS FOR THE 4TH AS THE FRONTAL
REMNANT LOOKS TO PASS OVERHEAD WHILE WEAK S/W ENERGY WORKS IN
FROM THE WEST LATE IN THE DAY. LATEST MODELS RANGE FROM SHRA IN
SPOTS ALL DAY PER THE NAM...TO ISOLATED OR LESS COVERAGE OFF THE
SPC WRF...TO THE AFTERNOON/EVENING TSRA SCENARIO OFF THE GFS PER
DEEPER WESTERLY FLOW. SINCE THE NAM HAS BEEN TOO WET OF
LATE...WILL LEAN TOWARD A BIT MORE INSOLATION ESPCLY IN THE WAKE
OF ANY CONVECTION FROM THIS EVENING. HOWEVER DOES APPEAR THAT
ENOUGH DRY AIR COULD SNEAK IN FROM THE NORTH TO CAUSE LESS
COVERAGE NORTHERN TIER ZONES WHERE WILL ONLY SLIGHT POPS THERE.
OTRW RUNNING WITH CHANCE...AND PERHAPS A PERIOD OF LOW LIKELYS SW
WHERE WILL BE ALONG THE 85H THETA-E GRADIENT...JUST AHEAD OF THE
RESIDUAL FRONTAL BAND WHICH SHOULD BE HELPED ALONG INTO N
CAROLINA VIA CONVECTION LATE IN THE DAY. MOS TEMPS...SIMILAR TO
YDA...REMAIN A GOOD 5-8 DEGREES APART WITH THE GFS SHOWING +22C AT
85H WITH DECENT DOWNSLOPE UNDER SUN WHILE THE NAM COOLER ALOFT
UNDER CLOUDS AND MORE SHRA. WILL TREND TOWARD THE WARMER MAV AGAIN
BUT STAY COOLER WEST WHERE MORE CLOUDS/SHRA POSSIBLE. OTRW HIGHS
MAINLY IN THE 80S EXCEPT 90ISH EASTERN SLOPES INTO THE SE
PIEDMONT.
&&

.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY NIGHT/...
BY EARLY TUESDAY MORNING...THE COLD FRONT WILL SETTLE FROM THE
DELMARVA REGION THROUGH THE NORTH CAROLINA MOUNTAINS...ALONG THE
SOUTHERN FRINGE OF OUR FORECAST REGION. STILL LOOKING AT THE
POSSIBILITY OF SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
SOUTHERN HALF OF THE FORECAST REGION IN THE VICINITY OF THE
FRONT...MAINLY DURING THE AFTERNOON AND EVENING THANKS TO THE ADDED
INSTABILITY OF DAYTIME HEATING. THUNDERSTORM ACTIVITY WILL BECOME
INCREASINGLY ISOLATED FURTHER NORTHWARD AS A WEAK RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE GREAT LAKES.

BY WEDNESDAY...THE FRONT TO OUR SOUTH BEGINS TO DISSIPATE AS ITS
PARENT LOW PRESSURE SYSTEM MOVES AWAY OVER NORTHEAST CANADA.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE...WITH
INCREASING CHANCES FROM NORTH TO SOUTH. HIGH PRESSURE WILL BE
FURTHER EASTWARD ON WEDNESDAY...AND WILL BUILD SOUTHWARD ALONG THE
EASTERN SLOPES OF THE APPALACHIAN MOUNTAINS. THIS HIGH PRESSURE WILL
HELP LOWER AFTERNOON TEMPERATURES A FEW DEGREES ACROSS THE PIEDMONT
REGION...WITH HIGHS EXPECTED TO REACH THE MID 80S TO NEAR 90.

SHOWER AND THUNDERSTORM ACTIVITY INCREASES ON THURSDAY AFTERNOON AND
EVENING AS HIGH PRESSURE CONTINUES EASTWARD AND ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST. WITH THE ADDED INSTABILITY OF THE
APPROACHING COLD FRONT...MAY SEE A FEW OF THESE STORMS BECOME STRONG
TO SEVERE...ALTHOUGH THE THREAT DOES NOT SEEM PARTICULARLY HIGH AT
THIS TIME. INCREASED CLOUDCOVER ON THURSDAY WILL HELP LIMIT
AFTERNOON HEATING SOMEWHAT...AND WILL BE EXPECTING AFTERNOON HIGHS
RANGING FROM THE LOW TO MID 80S WEST OF THE BLUE RIDGE...AND IN THE
UPPER 80S TO LOW 90S TO THE EAST.
&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FORECAST MODELS ARE IN GENERAL AGREEMENT THAT THE COLD FRONT WILL
MOVE SLOWLY SOUTHWARD AS IT ENTERS OUR REGION ON FRIDAY...AND BECOME
NEARLY STATIONARY ACROSS NORTH CAROLINA. WITH HIGH PRESSURE SLIDING
EASTWARD ACROSS THE LOWER GREAT LAKES REGION...WILL STILL KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH
NEXT WEEKEND...MAINLY IN THE AFTERNOONS AND EVENING...WITH
INCREASINGLY HIGHER CHANCES FROM NORTH TO SOUTH. HIGH TEMPERATURES
EACH DAY WILL GENERALLY RANGE FROM THE LOWER 80S IN THE WEST...TO
THE MID 80S TO NEAR 90 IN THE EAST. LOW TEMPERATURES WILL RANGE FROM
THE LOWER 60S WEST TO THE UPPER 60S EAST.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE OHIO
VALLEY THROUGH THIS EVENING WITH A RIBBON OF HIGHER MOISTURE AND
WEAK CONVERGENCE PRECEDING THE BOUNDARY FROM THE NORTH. WEST WINDS
AHEAD OF THE FRONT LOOK TO LIMIT OVERALL COVERAGE OF STORMS
ESPECIALLY OVER THE EASTERN SITES THAT WILL SEE MORE SUBSIDENCE IN
THE WAKE OF THE PASSING EARLIER STORMS. ANTICIPATE SLOW MOVING
CLUSTERING OF STORMS THAT DEVELOP. WITH LOTS OF DEBRIS CLOUDS
ACROSS THE SE WVA SITES...A LITTLE LESS CONFIDENT IN SEEING
WIDESPREAD ENOUGH COVERAGE TO KEEP IN THE TAFS WITH POTENTIAL FOR
MORE TSRA ALONG THE SRN BLUE RIDGE. THUS TRIMMING BACK TO VICINITY
MENTION AT KBLF/KLWB WHILE ADDING CB TO KBCB/KROA WHERE THINGS ARE
A LITTLE MORE UNSTABLE. OTRW MAINLY VFR IN SCTD/BKN CU UNDER
PATCHY MID DECK FAR WEST AND MAINLY JUST SCTD CU IN THE EAST.

THE COLD FRONT IS EXPECTED TO STALL OVER THE AREA MONDAY WITH
PERHAPS A WEAK MID LEVEL WAVE TRACKING ALONG THE BOUNDARY BY
AFTERNOON. HOWEVER CONFIDENCE REMAINS QUITE LOW WITH THIS SCENARIO
AS FASTER TIMING COULD MEAN MORE IN THE WAY OF -SHRA WEST EARLY
MONDAY WHILE LATER SPELLS OVERALL VFR AND AFTERNOON STORMS. SINCE
GUIDANCE HAS BACKED OFF ON CLOUDS/SHRA EARLY WILL TREND MORE
TOWARD VFR WITH BKN CU/SC CIGS UNDER MID DECK THRU MIDDAY. THIS
STATIONARY FRONT WILL THEN BECOME THE FOCUS FOR DAILY THREAT OF
SHRA/TSRA THROUGH AT LEAST MID WEEK. COVERAGE WILL BE SCATTERED
AND MAINLY CONFINED TO THE AFTERNOON AND EVENING HOURS. ANOTHER
COLD FRONT MAY BRING A MORE WIDESPREAD SHRA/TSRA THREAT TO THE
AREA THURSDAY INTO FRIDAY.

OUTSIDE OF THE DAILY THUNDERSTORM THREAT AND POTENTIAL FOR SOME
PATCHY FOG DURING THE LATE NIGHT PERIODS...MAINLY VFR CONDITIONS
ARE ANTICIPATED THROUGH THE HOLIDAY WEEK.

&&

.CLIMATE...
RECORD HIGHS FOR: SUNDAY JULY 3

BLUEFIELD         87 SET IN 2006
ROANOKE           96 SET IN 1966
LYNCHBURG         97 SET IN 1970
BLACKSBURG        95 SET IN 1954
DANVILLE          99 SET IN 1968

NEW RECORD HIGH HAS ALREADY BEEN REACHED AT BLUEFIELD WHERE THE
TEMPERATURE HAS RISEN TO 88 DEGREES SO FAR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/PM
CLIMATE...
Hazardous weather outlook, Jul 3, 3:49 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SUN JUL 3 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-042000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
349 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

16

In the hours before

Special weather statement, Jul 3, 3:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUL 3 2011

VAZ023-024-034-035-032045-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
351 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD...BOTETOURT
AND ROCKBRIDGE COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GLASGOW...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GLASGOW AROUND 420 PM...BUENA VISTA CITY
AROUND 430 PM...SNOWDEN AROUND 440 PM AND BIG ISLAND AROUND 445 PM.

LAT...LON 3770 7914 3745 7924 3745 7926 3744 7927
      3743 7925 3740 7927 3757 7970 3778 7960

KK
Local storm report, Jul 3, 4:13 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             4 WNW PULASKI           37.08N 80.86W
07/03/2011  E1.00 INCH       PULASKI            VA   PUBLIC

&&

EH
Special weather statement, Jul 3, 4:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT SUN JUL 3 2011

NCZ001-002-VAZ009-015-032130-
ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-
426 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...GRAYSON AND
SMYTH COUNTIES...

AT 423 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
TROUTDALE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LANSING AROUND 435 PM...FLATRIDGE AROUND 440
PM...VOLNEY AROUND 450 PM...GRASSY CREEK AROUND 455 PM...MOUTH OF
WILSON AROUND 510 PM AND PINEY CREEK AROUND 525 PM.

LAT...LON 3676 8148 3672 8098 3636 8126 3637 8134
      3656 8168

KK
Special weather statement, Jul 3, 4:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SUN JUL 3 2011

VAZ033-034-044-032200-
BEDFORD VA-FRANKLIN VA-PITTSYLVANIA VA-
454 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FRANKLIN AND
PITTSYLVANIA COUNTIES...

AT 452 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF ROCKY MOUNT...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 505 PM...
SOUTHERN SMITH MOUNTAIN LAKE AROUND 535 PM...PENHOOK AROUND 545 PM
AND AJAX AROUND 600 PM.

LAT...LON 3679 7953 3700 7993 3716 7983 3703 7939

KK
Local storm report, Jul 3, 4:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             4 ESE SPEEDWELL         36.80N 81.10W
07/03/2011  E1.00 INCH       WYTHE              VA   PUBLIC

&&

EH
Special weather statement, Jul 3, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT SUN JUL 3 2011

VAZ034-045-032215-
BEDFORD VA-CAMPBELL VA-
513 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND CAMPBELL COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BEDFORD CITY...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR D-DAY MEMORIAL AROUND 530 PM...GOODE AROUND
605 PM AND HUDDLESTON AROUND 615 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3712 7935 3712 7939 3711 7937 3710 7937
      3709 7939 3726 7985 3746 7962 3732 7920

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:10 AM EDTSpecial Weather StatementRNKCampbell, Pittsylvania65 min
Jul 3, 3:50 PM EDTSpecial Weather StatementRNKPulaski55 min
Jul 3, 3:51 PM EDTSpecial Weather StatementRNKCity of Buena Vista54 min
Jul 3, 3:57 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Wythe63 min
Jul 3, 4:26 PM EDTSpecial Weather StatementRNKGrayson64 min
Jul 3, 4:44 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax61 min
Jul 3, 4:54 PM EDTSpecial Weather StatementRNKFranklin66 min
Jul 3, 5:05 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania55 min
Jul 3, 5:25 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania65 min
Jul 3, 5:31 PM EDTSpecial Weather StatementRNKBuckingham59 min
Jul 3, 5:43 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick, Wythe, City of Galax62 min
Jul 3, 6:13 PM EDTSpecial Weather StatementRNKFloyd62 min
Jul 3, 6:19 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick56 min
Jul 3, 6:30 PM EDTSpecial Weather StatementRNKBedford60 min
Jul 3, 7:02 PM EDTSpecial Weather StatementRNKGrayson58 min
Jul 3, 4:57 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes63 min
Jul 3, 5:40 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes65 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.